Pennsylvania, 2025Flash Flooding in Pennsylvania, July 14, 2025
July 14, 2025 · NWS BGM · 17 events in 4 counties and zones
A weak frontal system moving through a warm and excessively moist environment triggered thunderstorms with torrential rainfall. These storms were slow moving and produced copious amounts of rain which led to localized flash flooding of roads, small streams and a few residences over a good portion of northeastern Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $981,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak frontal system moving through a warm and excessively moist environment triggered thunderstorms with torrential rainfall. These storms were slow moving and produced copious amounts of rain which led to localized flash flooding of roads, small streams and a few residences over a good portion of northeastern Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 13, 6:43 PM EST, 6 hours 57 minutes earlier.
Area forecast discussion, Jul 13, 6:43 PM EST, 6 hours 57 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
743 PM EDT Sun Jul 13 2025
.SYNOPSIS...
A frontal boundary will slowly move eastward through the region
with showers and thunderstorms through Monday. High pressure
looks to briefly build into the region Tuesday before another
cold front sweeps through the region later this week.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
A hot and humid airmass coupled with a slow moving cold front
will provide a favorable setup for the development of showers
and thunderstorms through most of the night. PW values are still
high from 1.5-2 inches maintaining the threat for heavy
downpours. However, shear values remain fairly low which will
lead to slow storm motions and potential training and
backbuilding of showers and thunderstorms. A few locations could
see 2-3 inches of rain in a couple of hours resulting in some
localized urban and flash flooding. A few localized downbursts
are still possible as well. The flood watch has been expanded
into most of CNY and the northern Tier of PA based on the
coverage shown on the latest 12Z set of mesoscale model
guidance. Indications are some showers and thunderstorms will
persist through the overnight as well.
A marine layer once again attempts to build into the region from
the south and southeast overnight. River valley locations
outside the marine layer that see rain today have the potential
for some patchy fog. Another muggy night with lows around 70.
With the slow frontal passage Monday temperatures do look
slightly cooler. Areas east of I-81 look to become unstable
again ahead of the front leading to an additional round of
showers and thunderstorms. Not much change in the overall setup
so heavy downpours and flooding are still a concern. 0-6 KM bulk
shear looks slightly higher so thunderstorms may be slightly
better organized with enough mid-level dry air for a downburst
or two. Slightly less muggy Monday night with lows in the mid
and upper 60's.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
High pressure noses into the region Tuesday into the first part
of Wednesday. This looks to squeeze any thunderstorm chances
near and south of the Scranton area Tuesday afternoon and
evening. Southern portions of the area also look to have the
highest chance for any pop-up thunderstorms Wednesday afternoon
and evening. With high amounts of modeled instability Wednesday
afternoon some downburst potential exists as well in addition to
heavy rainfall. Modeled 925 mb temperatures still indicate
highs around 90 each afternoon. Lowered NBM dewpoints once again
each afternoon based on recent biases. Still heat index values
get close to 95 for some valley locations in CNY. Muggy lows
around 70.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Ensemble guidance has trended slower with the passage of the
next cold front with it looking like a Friday passage now. This
would continue to keep a similar pattern to Wednesday going with
muggy lows near 70, highs pushing 90. The environment ahead of
the front should be sufficient for multiple rounds of showers
and thunderstorms. Both heavy rainfall and strong to severe
thunderstorm threats may become realized as we get closer in
time. Cooling and drying trend next weekend after the frontal
passage. Some upper level energy may keep a few showers around
though.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Showers and thunderstorms will still be possible into the late
evening hours, mainly for ELM, BGM, and AVP. Brief restrictions
are possible for the next few hours at those terminals.
Conditions dry out tonight, though a marine layer moves in and
will bring ceilings down to IFR at AVP and BGM. ELM will be
right on the edge of the marine layer but fog will be possible.
RME will also see ceilings fall to at least Fuel Alt tonight and
fog cannot be ruled out though confidence was too low to include
fog at this time.
Another round of showers and thunderstorms will be possible
tomorrow. The best chances will be at AVP and BGM, so prob30
groups were included with the timing being 18 to 21z. Some
uncertainty remains with coverage and timing. Similarly to
today, restrictions will be possible with showers and
thunderstorms. Otherwise, all terminals should be VFR by 15z
tomorrow.
Winds have been light and variable except when showers move
overhead. Some gusts will be possible with incoming showers and
storms. Otherwise, winds will remain light for most of the
period.
Outlook...
Monday night...Mainly VFR; lingering showers possible at AVP.
Tuesday through Wednesday... Mainly VFR. A spotty thunderstorm
with restrictions can not be ruled out Wednesday afternoon.
Thursday and Friday... Restrictions likely with a few rounds of showers
and thunderstorms.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 5 AM EDT Monday for PAZ038>040.
NY...Flood Watch until 5 AM EDT Monday for NYZ009-015>018-022>025-
036-037-044>046-055>057-062.
&&
SYNOPSIS...MWG
NEAR TERM...MWG
SHORT TERM...MWG
LONG TERM...MWG
AVIATION...BTLHazardous weather outlook, Jul 14, 12:50 AM EST, 50 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
150 AM EDT Mon Jul 14 2025
NYZ024-044>046-055>057-062-PAZ038>040-150600-
Chemung-Cortland-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-
Bradford-Susquehanna-Northern Wayne-
150 AM EDT Mon Jul 14 2025
...FLOOD WATCH IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Additional scattered showers and storms Monday can again produce
heavy downpours and be slow-moving and could lead to isolated
instances of flash flooding, especially in low-lying and poor
drainage areas.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
PAZ043-044-047-048-072-150600-
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
150 AM EDT Mon Jul 14 2025
This Hazardous Weather Outlook is for northeast Pennsylvania.
.DAY ONE...Tonight.
Scattered showers and thunderstorms are expected tonight. Some of
the storms could produce torrential downpours, with isolated
instances of flash flooding possible due to slow-moving or training
thunderstorms.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Additional scattered showers and storms Monday can again produce
heavy downpours and be slow-moving and could lead to isolated
instances of flash flooding, especially in low-lying and poor
drainage areas.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
NYZ009-015>018-022-023-025-036-037-150600-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Tompkins-Madison-Southern Oneida-
150 AM EDT Mon Jul 14 2025
...FLOOD WATCH IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flood Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.
In the hours before
Local storm report, Jul 14, 1:04 AM EST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
204 AM EDT Mon Jul 14 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM Rain Richmondale 41.63N 75.50W
07/14/2025 M1.48 Inch Lackawanna PA Trained Spotter
Total in the last hour.
&&Flash Flood, Lackawanna
- When
- July 14, 1:40 AM EST to 3:30 AM EST
- Where
- Lackawanna County, 0.86 mi SE of Ransom to 0.77 mi SSW of Ransom
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.390, -75.820
Flooding was reported on several roads in the area.
Flash Flood, Lackawanna
- When
- July 14, 1:45 AM EST to 3:30 AM EST
- Where
- Lackawanna County, 0.66 mi E of Moosic to 0.77 mi SSE of Moosic
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.349, -75.737
Numerous flooded roadways were reported around Moosic.
Flash Flood, Lackawanna
- When
- July 14, 1:45 AM EST to 3:30 AM EST
- Where
- Lackawanna County, 1.38 mi S of West Scranton to 1.41 mi S of West Scranton
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 41.400, -75.680
The county emergency manager reported that a residence was flooding.
Flash Flood, Lackawanna
- When
- July 14, 1:45 AM EST to 3:30 AM EST
- Where
- Lackawanna County, 1.79 mi N of Taylor to 1.31 mi SSW of West Scranton
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 41.406, -75.721
Numerous roadways were flooded in and around Taylor.
Flash Flood, Lackawanna
- When
- July 14, 1:45 AM EST to 3:30 AM EST
- Where
- Lackawanna County, 1.25 mi WNW of West Scranton to 1.94 mi NNW of West Scranton
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 41.430, -75.700
Several roads and a residence were flooding in West Scranton.
Flash Flood, Wayne
- When
- July 14, 3:00 AM EST to 4:00 AM EST
- Where
- Wayne County, 0.42 mi WSW of Equinunk to 0.64 mi WSW of Equinunk
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.848, -75.228
Flash flooding spread water and debris across Pine Mill Road.
Flash Flood, Luzerne
- When
- July 14, 8:05 AM EST to 9:30 AM EST
- Where
- Luzerne County, 0.86 mi NE of Harveyville to 1.13 mi N of Harveyville
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 41.230, -76.240
Flash flooding of summer cottages was occurring. Campers evacuated from Patterson Grove retreat area.
Flash Flood, Luzerne
- When
- July 14, 8:10 AM EST to 9:30 AM EST
- Where
- Luzerne County, 2.19 mi WNW of Broadway to 2.06 mi W of Broadway
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 41.260, -76.260
Significant residential structural and property damage was caused by flash flooding on Kitchen Creek.
Flash Flood, Luzerne
- When
- July 14, 8:15 AM EST to 9:30 AM EST
- Where
- Luzerne County, 1.92 mi N of Broadway to 1.76 mi N of Broadway
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 41.278, -76.219
A bridge was reported washed out on Kyttle Pike Road.
Flash Flood, Bradford
- When
- July 14, 2:10 PM EST to 4:30 PM EST
- Where
- Bradford County, 0.69 mi S of New Albany to 0.83 mi SSW of New Albany
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 41.590, -76.430
Route 220 just south of New Albany had water over the roadway.
Flash Flood, Bradford
- When
- July 14, 2:15 PM EST to 4:30 PM EST
- Where
- Bradford County, 0.52 mi E of Wyalusing to 0.8 mi SSE of Wyalusing
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- State Official
- Coordinates
- 41.670, -76.260
Multiple reports of flooded roadways in and around Wyalusing including US-6, PA-706, and Marsh Street. Area creeks were reported out of their banks.
Flash Flood, Luzerne
- When
- July 14, 3:00 PM EST to 5:30 PM EST
- Where
- Luzerne County, Nesopeck to 0.23 mi SW of Nesopeck
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 41.050, -76.220
Water was reported over Mifflin Road near Broad St and the railroad tracks.
Flash Flood, Luzerne
- When
- July 14, 3:15 PM EST to 5:30 PM EST
- Where
- Luzerne County, 2.05 mi S of Nescopeck Pass to 2.04 mi S of Nescopeck Pass
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- State Official
- Coordinates
- 41.050, -75.966
Water was over the road near I-80 with a vehicle stuck in the floodwaters.
Flash Flood, Luzerne
- When
- July 14, 3:25 PM EST to 5:30 PM EST
- Where
- Luzerne County, 0.52 mi E of Nescopeck Pass to 0.31 mi ENE of Nescopeck Pass
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.080, -75.960
Water was flooding the onramp to I-81 in Dorrance Township.
Flash Flood, Luzerne
- When
- July 14, 3:25 PM EST to 5:00 PM EST
- Where
- Luzerne County, 0.69 mi S of Kingston to 0.82 mi S of Kingston
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 41.260, -75.900
Flooding was reported over Northampton Road.
Flash Flood, Wayne
- When
- July 14, 3:41 PM EST to 5:45 PM EST
- Where
- Wayne County, 2.14 mi NNW of Damascus to 2.22 mi NNW of Damascus
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.730, -75.080
Water was reported flowing over Conklin Hill Road.
Flash Flood, Luzerne
- When
- July 14, 3:54 PM EST to 5:45 PM EST
- Where
- Luzerne County, 0.58 mi SSW of Georgetown to 0.4 mi SSW of Georgetown
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 41.222, -75.884
Water was over the road on Wilkes-Barre Township Boulevard.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 14, 20257 deaths · 5 events
- Flash Flooding in New Jersey, July 14, 20252 deaths · 15 events
- High Wind and Strong Wind in Montana, July 14 to 15, 20251 death · $32,000 · 50 kt wind · 3 events
- Wildfire in Washington, July 14 to 17, 2025$2.0 million · 1 event
- Damaging Winds and Lightning Strikes in Virginia, July 14, 2025$102,000 · 50 kt wind · 5 events
- Flash Flooding in New York, July 14, 2025$105,000 · 2 events
- Flash Flood in Kentucky, July 14, 2025$100,000 · 2 events
- Flash Flooding and Flood in New Jersey, July 14 to 15, 2025$45,000 · 17 events
- Flash Flooding in Virginia, July 14, 2025$45,000 · 14 events
- Hail and Damaging Wind in North Dakota, July 14, 2025$50,000 · 2 in hail · 5 events
- Flash Flooding and Flooding in Pennsylvania, July 14, 2025$3,000 · 52 kt wind · 38 events
- Tornadoes and Hail in Colorado, July 14, 2025EF1 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286358, 1286361, 1286363, 1286365, 1286367, 1286370, 1286429, 1286438, 1286450, 1286452, 1286460, 1286461, 1286463, 1286464, 1286465, 1286467, 1286466.